Alert archive / Washington / Gale Warnings in 2011
Gale Warning 65, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 29, 2011, 8:58 AM PDT. It took effect at Jun 29, 2011, 2:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2011, 8:58 AM PDT (15:58 UTC)
- In effect from
- Jun 29, 2011, 2:00 PM PDT
- Expired
- Jun 30, 2011, 2:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
707 WHUS76 KSEW 291558 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 858 AM PDT WED JUN 29 2011 PZZ131-132-300000- /O.UPG.KSEW.GL.A.0022.110629T2100Z-110630T0900Z/ /O.NEW.KSEW.GL.W.0065.110629T2100Z-110630T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 858 AM PDT WED JUN 29 2011 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS THIS AFTERNOON AND EVENING WITH 5 TO 7 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-300000- /O.NEW.KSEW.SC.Y.0753.110629T2100Z-110630T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 858 AM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 3 TO 5 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-300000- /O.NEW.KSEW.SC.Y.0753.110630T0000Z-110630T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 858 AM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. * WIND AND WAVES...WIND OF 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
886 WHUS76 KSEW 291731 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1031 AM PDT WED JUN 29 2011 PZZ131-132-300145- /O.CON.KSEW.GL.W.0065.110629T2100Z-110630T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1031 AM PDT WED JUN 29 2011 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS THIS AFTERNOON AND EVENING WITH 5 TO 7 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-150-153-156-170-173-176-300145- /O.EXB.KSEW.SC.Y.0753.110629T1731Z-110630T0600Z/ PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1031 AM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHWEST WIND OF 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-300145- /O.CON.KSEW.SC.Y.0753.110629T2100Z-110630T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1031 AM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 3 TO 5 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-300145- /O.CON.KSEW.SC.Y.0753.110630T0000Z-110630T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 1031 AM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. * WIND AND WAVES...WIND OF 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
087 WHUS76 KSEW 292149 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 249 PM PDT WED JUN 29 2011 PZZ131-132-300600- /O.CON.KSEW.GL.W.0065.000000T0000Z-110630T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 249 PM PDT WED JUN 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS THIS AFTERNOON AND EVENING WITH 5 TO 7 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-150-153-156-170-173-176-300600- /O.CON.KSEW.SC.Y.0753.000000T0000Z-110630T0600Z/ PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 249 PM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHWEST WIND OF 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-300600- /O.CON.KSEW.SC.Y.0753.000000T0000Z-110630T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 249 PM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 3 TO 5 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-300600- /O.CON.KSEW.SC.Y.0753.110630T0000Z-110630T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 249 PM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * WIND AND WAVES...WIND OF 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
477 WHUS76 KSEW 300334 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 834 PM PDT WED JUN 29 2011 PZZ131-132-300900- /O.CON.KSEW.GL.W.0065.000000T0000Z-110630T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 834 PM PDT WED JUN 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS THIS EVENING WITH 5 TO 7 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-150-153-156-170-173-176-300600- /O.CON.KSEW.SC.Y.0753.000000T0000Z-110630T0600Z/ PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 834 PM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHWEST WIND OF 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-300900- /O.CON.KSEW.SC.Y.0753.000000T0000Z-110630T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 834 PM PDT WED JUN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * WIND AND WAVES...WIND OF 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 29, 4:00 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 29, 4:00 AM PDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PDT WED JUN 29 2011
.SYNOPSIS...AN UPPER TROUGH MOVING DOWN THE BRITISH COLUMBIA COAST
WILL MOVE OVER WESTERN WASHINGTON LATER TODAY. THE UPPER LEVEL
TROUGH WILL REMAIN OVER WESTERN WASHINGTON THROUGH TOMORROW KEEPING
SHOWERS IN THE FORECAST. WARMER WEATHER AND MOSTLY SUNNY SKIES ARE
EXPECTED FRIDAY AND SATURDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS
INTO THE AREA. ANOTHER UPPER LEVEL TROUGH WILL MOVE THROUGH ON
SUNDAY WITH THE RIDGE REBUILDING ON INDEPENDENCE DAY.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS PLENTY OF CLOUD COVER OVER
WESTERN WASHINGTON EARLY THIS MORNING. LEADING EDGE OF THE UPPER
LEVEL TROUGH MOVING DOWN THE BRITISH COLUMBIA COAST APPROACHING THE
NORTHERN TIP OF VANCOUVER ISLAND. AT THE LOWER LEVELS SURFACE
GRADIENTS ONSHORE THIS MORNING BUT NOT THAT IMPRESSIVE WITH
KOTH-KSEA BELOW PLUS 4 AND KHQM-KSEA PLUS 1 MB. THE ONSHORE FLOW
LOOKS BETTER TAKING A LOOK AT THE SANDPOINT PROFILER WHICH SHOWS
SOUTHWEST WINDS 15-25 KNOTS FROM JUST ABOVE THE SURFACE TO NEAR 850
MB. THIS WILL KEEP FEEDING MARINE AIR INTO WESTERN WASHINGTON THIS
MORNING. UPPER LEVEL TROUGH REACHING WESTERN WASHINGTON LATER THIS
MORNING INTO THE AFTERNOON HOURS. WITH THE LIFT PROVIDED BY THE
TROUGH SOME SHOWERS DEVELOPING OVER THE AREA AS THE TROUGH MOVES
THROUGH. BEHIND THE TROUGH LATE THIS AFTERNOON INTO THE EVENING
HOURS A PUGET SOUND CONVERGENCE ZONE FROM NEAR THE EAST ENTRANCE OF
THE STRAIT. GIVEN THE SURFACE PATTERN AT THIS POINT IT LOOKS LIKE
THE CONVERGENCE WILL STAY OVER SNOHOMISH COUNTY FOR THE MOST PART
TONIGHT. FOR THE REMAINDER OF THE LOWLANDS THE SHOWER ACTIVITY WILL
DECREASE OVERNIGHT INTO THURSDAY MORNING THEN PICK UP AGAIN MIDDAY
THURSDAY AS ANOTHER WEAK TROUGH MOVES THROUGH THE AREA IN THE WEST
NORTHWESTERLY FLOW ALOFT. THROUGH THE WHOLE PERIOD WITH THE LOW
LEVEL ONSHORE FLOW EXPECT PLENTY OF CLOUD COVER AND TEMPERATURE
STAYING IN A FAIRLY NARROW RANGE...50S AT NIGHT...LOWER TO MID 60S
BY LATE AFTERNOON. SOME IMPROVEMENT ON FRIDAY AS A SURFACE RIDGE
BUILDS INTO THE AREA AND A VERY WEAK UPPER LEVEL RIDGE STARTS TO
BUILD OVER WESTERN WASHINGTON. WITH PLENTY OF LOW LEVEL MOISTURE
REMAINING IN THE AREA EXPECT SOME MORNING CLOUDS ON FRIDAY BEFORE
THE SUN BURNS OFF THE MARINE LAYER. HIGH TEMPERATURES ON FRIDAY WILL
BE 5 TO 10 DEGREES WARMER THAN TODAY AND THURSDAY.
.LONG TERM...SOME CHANGES TO THE EXTENDED FORECAST THIS MORNING. THE
GFS SOLUTION ON THE 00Z RUN HAS NOW COME INTO LINE WITH WHAT THE
ECMWF HAS BEEN INDICATING ALL ALONG...A WEAK UPPER LEVEL TROUGH
MOVING BY TO THE NORTH ON SUNDAY. 48 HOURS AGO 500 MB HEIGHTS ON
THE GFS WERE NEAR 580 DMS. THE LATEST RUN THEY ARE CLOSER TO 570
DMS. THE CANADIAN MODEL IS ALSO STARTING TO TREND TOWARD THE ECMWF
SOLUTION. IN ADDITION...WHILE THE OPERATIONAL RUN OF THE GFS IS ONE
OF THE MORE PESSIMISTIC SOLUTIONS IN THE ENSEMBLES...ALMOST ALL OF
THE SOLUTIONS KEEP MOST OF WESTERN WASHINGTON BELOW 570 DMS. GIVEN
ALL THIS WILL UPDATE THE FORECAST FOR SUNDAY AND GO WITH COOLER
HIGHS AND ADD A CHANCE OF SHOWERS TO THE FORECAST. SATURDAY STILL
LOOKS LIKE A DRY DAY BUT WITH THE LOW LEVEL ONSHORE FLOW
TEMPERATURES WILL BE NEAR NORMAL FOR EARLY JULY. ALL OF THE MODELS
STILL STAY WITH THE IDEA OF THE UPPER LEVEL RIDGE REBUILDING ON
INDEPENDENCE DAY WITH THE SURFACE GRADIENTS GOING NORTHWESTERLY. AT
THIS POINT THE RIDGE LOOKS TO HOLD ON UNTIL AT LEAST THE MIDDLE OF
THE WEEK FOR A SPELL OF SUNNY WEATHER WITH NEAR OR SLIGHTLY ABOVE
NORMAL HIGHS. FELTON
&&
.AVIATION...A SERIES OF WEAK TROUGHS WILL BRUSH THE AREA PROVIDING
MOSTLY MID/HIGHER LEVEL MOISTURE AND SCATTERED SHOWERS. MODERATE WLY
FLOW ALOFT. ONSHORE FLOW WILL BRING LOWER MARINE MOISTURE AND
STRATUS INTO WRN WA. EXPECT WIDESPREAD MVFR CIGS THROUGH THE MORNING
WITH RISING BASES IN THE AFTERNOON...THOUGH SCATTERING IS UNLIKELY.
MAINLY STABLE CONDITIONS.
KSEA...SSW WIND 4-8 KT...RISING TO 10-13 KT DURING THE AFTERNOON. DTM
&&
.MARINE...VARYING DEGREES OF ONSHORE FLOW IS EXPECTED THROUGH THE
WEEKEND. MODEL FORECAST GRADIENTS VARY SO I WILL LEAVE THE GALE
WATCH UP FOR NOW. THE CURRENT FORECAST INDICATES WINDS TO 30 KT BUT
I COULD SEE RACE ROCKS HITTING GALE FOR A COUPLE HOURS...CLOSE CALL.
THE STRAIT WILL LIKELY EXPERIENCE MORE PERIODS OF SMALL CRAFT
ADVISORY WINDS THROUGH THE WEEK...ESPECIALLY DURING THE LATE
AFTERNOON AND EVENING HOURS. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT TONIGHT THROUGH 6
AM PDT.
GALE WATCH CENTRAL AND EAST STRAIT WEDNESDAY AFTERNOON AND
EVENING.
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:58 AM PDT | Small Craft Advisory | SEW | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.